Mississippi, 2019Damaging Winds in Mississippi, June 22, 2019
June 22, 2019 · NWS MEG · 2 events in 2 counties and zones
A passing upper level disturbance amidst northwest flow aloft brought a couple of severe thunderstorms to portions of northeast Mississippi during the afternoon hours of June 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing upper level disturbance amidst northwest flow aloft brought a couple of severe thunderstorms to portions of northeast Mississippi during the afternoon hours of June 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 22, 1:20 PM CST, 52 minutes earlier.
Area forecast discussion, Jun 22, 1:20 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
220 PM CDT Sat Jun 22 2019
.DISCUSSION...
Storms are scattering across the region this afternoon. High
cape/low shear environment with many of the storms pulsing. The
limping along complex over MO/KY is slowly entering our area. There
is concern that as this complex churns south into a favorable
environment that more widespread damaging winds could occur through
this evening.
Models are consistent with a change in the pattern beginning Sunday
night as a cold front approaches the area in association with a
fairly vigorous, for late June, shortwave moving through the Central
US. Thunderstorms are expected regionwide as this front moves
through the area beginning Sunday night through Monday. The best
forcing with this system is farther north, however with the
airmass in place there is plenty of instability, so expect strong
to severe thunderstorms with damaging wind as the main threat.
Thereafter, precipitation will be hit and miss and generally
diurnally driven as temperatures cool to a bit below average.
Although a surface ridge is evident through much of next week the
upper flow has relatively low heights which contribute to favorable
lapse rates rates for late day convection as the core of the upper
ridge remains over the intermountain west.
Belles
&&
.AVIATION...
/18z TAFs/
Scattered convection is developing along/south of I-40 this
afternoon and additional develop is expected farther north along a
remnant outflow boundary. Thus, VCTS was included at all terminals
this afternoon and may need to be extended a bit into the evening
as a convective complex over MO moves to the southeast. Generally
VFR conditions are anticipated outside of convection with
southwest winds at 8-14 kts, gusting near 20 kts at times.
Additional storms may be an issue Sunday afternoon, but confidence
is low pending the evolution of this afternoon's convection. Also
wouldn't be surprised to see some brief MVFR ceilings Sunday
morning as daytime heating commences.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Cross-Lee AR-
Phillips-St. Francis.
MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-Quitman-
Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Jun 22, 4:09 AM CST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
509 AM CDT Sat Jun 22 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
509 AM CDT Sat Jun 22 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Heat Advisory for some of the Mid-South. This area may have to be
expanded if there are no storms in the areas adjacent to the area.
An area north and east of a line from Kennett, Missouri, to
Tupelo, Mississippi, will have a slight risk for severe weather
today and into tonight. A combination of some remnants of the
storms in Illios and Missouri and afternoon develop of new
thunderstorms. With wind being the main threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Sunday there may be a few strong storms ahead of the frontal
system, mainly west of the Mississippi River. Otherwise the
probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
TLSJr
In the hours before
Local storm report, Jun 22, 9:03 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/21/2019 OBION TN SOCIAL MEDIA
TREES, POWER LINES, AND UTILITY POLES DOWN.
&&
MJSpecial weather statement, Jun 22, 11:35 AM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
1235 PM CDT Sat Jun 22 2019
MSZ009-016-221800-
Lee MS-Prentiss MS-
1235 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northeastern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 1235 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Baldwyn, moving
east at 20 mph.
People in northeastern Lee and southwestern Prentiss Counties should
monitor this storm closely.
LAT...LON 3446 8848 3449 8874 3460 8873 3460 8872
3461 8870 3469 8844 3447 8843
TIME...MOT...LOC 1735Z 258DEG 17KT 3454 8865
MJSpecial weather statement, Jun 22, 12:41 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
141 PM CDT Sat Jun 22 2019
MSZ002-221915-
Marshall MS-
141 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...
Central Marshall County in northwestern Mississippi...
At 141 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Red Banks, or 7
miles west of Holly Springs, moving east at 15 mph.
People in central Marshall County should monitor this storm closely.
LAT...LON 3474 8969 3484 8969 3492 8937 3472 8937
TIME...MOT...LOC 1841Z 258DEG 14KT 3480 8957
MJ
Special weather statement, Jun 22, 1:09 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
209 PM CDT Sat Jun 22 2019
MSZ004-014-221945-
Tippah MS-Union MS-
209 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Southwestern Tippah County in northeastern Mississippi...
Union County in northeastern Mississippi...
At 208 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near New Albany, moving northeast at 10 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southwestern Tippah and Union Counties should monitor this
storm closely.
LAT...LON 3450 8879 3448 8879 3440 8907 3455 8923
3460 8914 3460 8909 3463 8909 3473 8890
3454 8873 3450 8874
TIME...MOT...LOC 1908Z 238DEG 11KT 3453 8906
SGWSpecial weather statement, Jun 22, 1:30 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
230 PM CDT Sat Jun 22 2019
MOZ113-222000-
Dunklin MO-
230 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 229 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Malden, moving southeast at 10 mph.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3639 8997 3642 9014 3643 9015
3644 9013 3648 9014 3648 9016 3650 9016
3650 9022 3654 9020 3655 9019 3659 9018
3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 1929Z 342DEG 8KT 3656 9002
SGWSpecial weather statement, Jun 22, 1:50 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
250 PM CDT Sat Jun 22 2019
MSZ014>016-222015-
Pontotoc MS-Union MS-Lee MS-
250 PM CDT Sat Jun 22 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
At 250 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Trace State Park, moving northeast at 35 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in Pontotoc...Union and northwestern Lee Counties should
monitor this storm closely.
LAT...LON 3430 8925 3444 8925 3458 8888 3444 8865
3424 8862 3415 8910
TIME...MOT...LOC 1950Z 245DEG 28KT 3431 8893
SGWThunderstorm Wind, Lee
- When
- June 22, 2:12 PM CST to 2:20 PM CST
- Where
- Lee County, 1.51 mi SSE of Mooreville to 2.54 mi SE of Mooreville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 34.251, -88.567
Large tree down on County Road 1178 northwest of Evergreen.
Thunderstorm Wind, Itawamba
- When
- June 22, 2:35 PM CST to 2:40 PM CST
- Where
- Itawamba County, 0.84 mi NNE of Greenwood to 1.06 mi WNW of Abney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 34.231, -88.514
Tree down across Dorsey Evergreen Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Oklahoma, June 22 to 28, 20191 death · $172,000 · 74 kt wind · 27 events
- Rip Current in Florida, June 22, 20191 death · 1 event
- Rip Current in Florida, June 22, 20191 death · 1 event
- Flash Flooding and Hail in Iowa, June 22 to 23, 2019$240,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 22, 2019$75,000 · 1.25 in hail · 10 events
- Damaging Winds in Tennessee, June 22, 2019$53,000 · 52 kt wind · 16 events
- Damaging Winds in North Carolina, June 22, 2019$78,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 22, 2019$20,000 · 50 kt wind · 36 events
- Flash Flooding and Flooding in Kansas, June 22 to 23, 2019$15,000 · 2.75 in hail · 31 events
- Hail and Damaging Winds in Alabama, June 22, 20191 in hail · 35 events
- Flooding in Kentucky, June 22 to 30, 2019$40,000 · 3 events
- Damaging Winds in South Carolina, June 22, 2019$20,000 · 56 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829022, 829024.